# SDR 2010F00004

- Difficulty date: December 29, 2009
- Submitted: January 4, 2010
- Operation: General aviation
- Aircraft: N523JL
- Make and model: Pilats PC1245
- Aircraft serial: 523
- Aircraft time: 3,724 hours, 3,734 cycles
- Engine: Pwa PT6*
- Engine time: 2,893 hours, 3,002 cycles
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Nose Cowl
- Part number: 5711012271
- Condition: Unsecure
- Location: Lt Nacelle
- Part time: 3,724 hours, 3,734 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

UPON CLIMBOUT THE PILOTS NOTICED THE LT UPPER NOSE COWLING WAS SLIGHTLY LIFTING FROM ITS MATING SURFACE. THE PILOTS REDUCED POWER DROPPED FLAPS AND GEAR DECLARED AND EMERGENCY AND TURNED BACK FOR THE AIRPORT. THE ACFT LANDED UNEVENTFULLY. UPON SHUTDOWN OUR MX STAFF INSPECTED THE ACFT AND FOUND THE COWLING LATCH WAS NOT LATCHED AT THE LT AFT LATCH. INSPECTED THE COWLING AND FOUND NO DEFECTS.  THE ACFT WAS INSPECTED FOR PROPER LATCHING OF THE COWLING AND RETURNED TO SERVICE.
